Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 164, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2016, 3:26 PM EDT for Bland County, Tazewell County, Virginia; Mercer County, Summers County, West Virginia. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 8, 2016, 4:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bland County, VA, Tazewell County, VA, Mercer County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:50 PM EDT | HAIL 1 | 6 Wsw Camp Creek, WV | QUARTER SIZED HAIL NEAR THE INTERSECTION OF BEESON ROAD AND COLE FARM ROAD |
| Jul 8, 3:52 PM EDT | TSTM WND DMG | 2 Wnw Camp Creek, WV | ONE TREE LIMB DOWN THAT DAMAGED THE CANOPY OF A CAMPER |
| Jul 8, 3:52 PM EDT | TSTM WND DMG | 3 Nw Bluefield, VA | TWO POWER POLES DOWN ON ANGEL LANE |
| Jul 8, 3:55 PM EDT | TSTM WND DMG | 4 Ne Bluefield, WV | ONE TREE DOWN AT THE INTERSECTION OF AIRPORT ROAD AND STONEY RIDGE ROAD |
| Jul 8, 3:57 PM EDT | TSTM WND DMG | 4 Ne Bluefield, WV | ONE TREE DOWN AT THE INTERSECTION OF AIRPORT ROAD AND SHERMANOAKS ROAD |
| Jul 8, 4:05 PM EDT | TSTM WND DMG | 1 Nne Pipestem, WV | A TREE WAS BLOWN DOWN ONTO A CAR ALONG ROUTE 20 NEAR THE COMMUNITY OF PIPESTEM. THIS REPORT WAS SUBMITTED BY A MEMEBER OF THE PUBLIC AND RELAYED THROUGH LOCAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251
WUUS51 KRNK 081926
SVRRNK
VAC021-185-WVC055-089-082000-
/O.NEW.KRNK.SV.W.0164.160708T1926Z-160708T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAZEWELL COUNTY IN VIRGINIA...
NORTHEASTERN BLAND COUNTY IN VIRGINIA...
SOUTHWESTERN SUMMERS COUNTY IN WEST VIRGINIA...
MERCER COUNTY IN WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 325 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHFORK...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
THIS INCLUDES MERCER COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3725 8150 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8122 3754 8120 3757 8080
3750 8081 3743 8086 3739 8088 3737 8087
3731 8091 3727 8101 3723 8096 3724 8110
TIME...MOT...LOC 1925Z 269DEG 40KT 3743 8147
HAIL...<.75IN
WIND...60MPH
$$
WP3 follow-up statements
624
WWUS51 KRNK 081936
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT FRI JUL 8 2016
VAC021-185-WVC055-089-082000-
/O.CON.KRNK.SV.W.0164.000000T0000Z-160708T2000Z/
TAZEWELL VA-BLAND VA-SUMMERS WV-MERCER WV-
336 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHEASTERN TAZEWELL...NORTHEASTERN BLAND...SOUTHWESTERN SUMMERS AND
MERCER COUNTIES...
AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONTCALM...
MOVING EAST AT 40 MPH.
ANOTHER SEVERE STORM WAS NEAR ATHENS MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
THIS INCLUDES MERCER COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3725 8150 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8122 3754 8120 3757 8080
3750 8081 3743 8086 3739 8088 3737 8087
3731 8091 3727 8101 3723 8096 3724 8110
TIME...MOT...LOC 1935Z 283DEG 16KT 3737 8126
HAIL...<.75IN
WIND...60MPH
$$
WP127
WWUS51 KRNK 081947
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT FRI JUL 8 2016
VAC021-185-WVC055-089-082000-
/O.CON.KRNK.SV.W.0164.000000T0000Z-160708T2000Z/
TAZEWELL VA-BLAND VA-SUMMERS WV-MERCER WV-
347 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR
NORTHEASTERN TAZEWELL...NORTHEASTERN BLAND...SOUTHWESTERN SUMMERS AND
MERCER COUNTIES...
AT 347 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMP CREEK STATE PARK TO NEAR POCAHONTAS...MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
ATHENS...
MATOAKA...
AND CAMP CREEK.
THIS INCLUDES MERCER COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3725 8150 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8122 3754 8120 3757 8080
3750 8081 3743 8086 3739 8088 3737 8087
3731 8091 3727 8101 3723 8096 3724 8110
TIME...MOT...LOC 1947Z 261DEG 27KT 3752 8116 3726 8133
HAIL...<.75IN
WIND...60MPH
$$
WP209
WWUS51 KRNK 082002
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI JUL 8 2016
VAC021-185-WVC055-089-082011-
/O.EXP.KRNK.SV.W.0164.000000T0000Z-160708T2000Z/
TAZEWELL VA-BLAND VA-SUMMERS WV-MERCER WV-
402 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN TAZEWELL...NORTHEASTERN BLAND...SOUTHWESTERN SUMMERS AND
MERCER COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST THEREFORE THE
EARLIER WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3725 8150 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3746 8131 3747 8128
3750 8126 3751 8122 3754 8120 3757 8080
3750 8081 3743 8086 3739 8088 3737 8087
3731 8091 3727 8101 3723 8096 3724 8110
TIME...MOT...LOC 1959Z 269DEG 40KT 3752 8116 3726 8133
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:12 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 8, 2:12 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
212 PM EDT FRI JUL 8 2016
.SYNOPSIS...
Low pressure crossing the Great Lakes will push a cold front into
the Ohio Valley today, then closer to the mid Atlantic region on
Saturday. This front will remain in the area through Tuesday.
High pressure stays over the Gulf of Mexico through the end of
the weekend, with another high building over the northeast United
States on Monday and Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM EDT Friday...
Modified temperatures with latest model trends for this afternoon.
Adjusted pops to match up MCV and associated convective cluster
and timing of move southeast across region this afternoon into
tonight. Added the mention of gusty winds and heavy downpours to
this afternoon forecast. more later this afternoon...
As of 921 AM EDT Friday...
Made some minor adjustments to temperatures for late morning into
this afternoon shaping toward sfc obs, its trends and lamp
guidance. Raised High temperatures up a few degrees in the west.
Adjusted pops towards latest WSR-88d trends and used a blend of
HRRR and RNK WRF ARW. More changes later this morning.
As of 430 AM EDT Friday...
Satellite pictures showed much of the mid and high clouds exiting
the region to the east as a vorticity maximum moved off the North
Carolina coast. Next short wave upstream was in the mid
Mississippi Valley. RAP guidance and HRRR bring this feature into
the western county warning area this afternoon. Another lifting
mechanism today will be the approach of a cold front into the Ohio
Valley. Bufkit forecasts indicated 30 to 40 knot winds just above
850MB today with convective available potential energy as high as
2500 J/KG in locations that get good heating today. 00Z and most
other short term guidance had numerous different solutions of
where and when there would be precipitation today. Overall trends
place the highest probability of precipitation over this mountains
this afternoon and evening.
Expecting gusty winds today as mixing bring stronger winds down to
the surface. West component of the wind will also result in some
downsloping in the east which will add warming to the surface
temperatures. MAV guidance was used as a start for maximum
temperatures today. Models have been preforming well with lows in
this air mass so followed close to guidance for tonight.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 200 PM EDT Friday...
Main wave will pushing east by Saturday morning with models showing
some convection possible in the nw flow behind it southwest VA into
the NC mountains during the day. Will focus chance pops here with
slight chance along western slopes of WV with little/no threat
elsewhere.
Mainly dry as we head into Saturday night-Sunday with temperatures
sliding back to normal. We are looking at another shortwave entering
the area Monday with the 00z ECM more robust than the GFS/NAM and
faster. Could be active Monday if the ECMWF is right. Still decent
support and signals in all models to have 30-45 pops Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 120 PM EDT Friday...
Keeping close to a blend of previous forecast and trend warmer as
models favoring northward flavor for 5h pattern and frontal
boundary. Looks like a decent wave moves across Monday night into
Tuesday with 00z ECMWF more progressive with the upper flow and
slower than the 12z GFS. Keeping pops chance range with 30-45 range.
Variation on track of the low and any convective system is still
questionable.
Once this passes, the upper pattern stays similar with main track of
systems from the Northern Rockies to the Great Lakes. Any sharper
trough or mesoscale convective system could see to the area getting
chance of storms each day through Thursday-Friday, but models are
not in good agreement so will nudge pops higher during the day and
less at night after Tuesday. The 12z GFS still favors 5h heights
lower than the 00z ECMWF by the end of the week. Nonetheless expect
typical mid July weather.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 145 PM EDT Friday...
MCV and associated convective cluster will drop southeast across
southwest Virginia and northwest North Carolina this afternoon
into tonight. Scattered MVFR/isolated IFR showers and
thunderstorms will develop and move eastward across our region
this afternoon into tonight. Any of the stronger showers and
thunderstorms may have locally heavy rains and wind gusts up to 40
knots. Outside of convection, westerly winds may gust up to 25
knots this afternoon into this evening. Convection and winds will
diminish this evening into tonight. Isolated mvfr showers or
thunderstorms may be possible in the west on Saturday.
Medium confidence on ceilings,visibilities and winds during the
taf period.
Extended aviation discussion...
Convection should be on the decrease Saturday night into
Sunday as the shortwave track and associated frontal
boundary/baroclinic zone shift to our south. Still potential for
some isolated to scattered pop-up convection with diurnal heating,
but main threat should shift into the Southeast states over the
weekend. Frontal boundary will drift back north early next week
with increasing threat for convection at that time. Mostly VFR
conditions expected for the weekend outside of late night/early
morning fog and MVFR cigs in areas of scattered
showers/thunderstorms during the afternoons/evenings. Given a
change from W-NW flow aloft to SW flow aloft and weak
dynamics/flow aloft, a pattern of more diurnal/mountain convection
seems more favorable.
&&
.HYDROLOGY...
Mesoscale convective system to move into portions of SE WV into
far SW VA this afternoon with rainfall rates of 2-3 inches per
hour possible. Orientation of the convection should be more north
to south than east to west, limiting training but given lower FFG
guidance and wet antecedent conditions will hoist a flash flood
watch for SE WV into Tazewell County VA til midnight. Potential
exists for this to be expanded further if conditions warrant,
especially southward over the rest of SW VA west of I-77 into the
NC mountains.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007.
NC...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...AMS/KK
HYDROLOGY...AMS/WPHazardous weather outlook, Jul 8, 5:10 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 510 AM EDT FRI JUL 8 2016 NCZ004>006-020-VAZ033-034-043>047-058-059-091000- STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 510 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT IS DAMAGING WINDS. LOCALLY HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS. TEMPERATURES WILL BE HOT THIS AFTERNOON WITH HEAT INDEX VALUES REACHING AROUND 100 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-022>024-032-035-WVZ042>044-507-508- 091000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-AMHERST-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 510 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT IS DAMAGING WINDS. LOCALLY HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 3:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT FRI JUL 8 2016
WVZ042-043-082000-
SUMMERS-MERCER-
317 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN SUMMERS AND MERCER COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTHFORK...MOVING
EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
ATHENS...
MATOAKA...
PIPESTEM...
AND CAMP CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3758 8119
3760 8114 3759 8109 3761 8106 3762 8083
3734 8090 3732 8135 3734 8136
TIME...MOT...LOC 1917Z 269DEG 40KT 3747 8144
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:12 PM EDT | Flash Flood Watch | RNK | Tazewell | 5 hr |
| Jul 8, 3:45 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 3 hr |
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 45 min |
| Jul 8, 4:16 PM EDT | Special Weather Statement | RNK | Montgomery | 29 min |
| Jul 8, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Wythe, City of Galax | 58 min |
| Jul 8, 4:18 PM EDT | Special Weather Statement | RNK | City of Radford | 27 min |
| Jul 8, 4:33 PM EDT | Special Weather Statement | RNK | Franklin | 42 min |
| Jul 8, 4:35 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 40 min |
| Jul 8, 4:40 PM EDT | Special Weather Statement | RNK | Henry | 65 min |
| Jul 8, 4:50 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 25 min |
| Jul 8, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Campbell, Craig, Franklin and 3 more | 63 min |
| Jul 8, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 62 min |
| Jul 8, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Pulaski, Roanoke | 55 min |
| Jul 8, 5:25 PM EDT | Special Weather Statement | RNK | Grayson | 65 min |
| Jul 8, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 53 min |
| Jul 8, 5:44 PM EDT | Special Weather Statement | RNK | Smyth | 46 min |
| Jul 8, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Henry, Patrick, City of Martinsville | 72 min |
| Jul 8, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 70 min |
| Jul 8, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 66 min |
| Jul 8, 6:26 PM EDT | Special Weather Statement | RNK | Carroll | 19 min |
| Jul 8, 6:34 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Jul 8, 6:51 PM EDT | Special Weather Statement | RNK | City of Galax | 24 min |
| Jul 8, 3:17 PM EDT | Special Weather Statement | RNK | Mercer | 43 min |
| Jul 8, 3:51 PM EDT | Special Weather Statement | RNK | Summers | 24 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.